Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Suggest treatment for allergic reaction to Gentamicin?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 873 Questions
Allergic REation from Gentamicin 380mg IV. Had In hospital 1 dose on Wednesday at noon it is now Friday night at 10pm. I have been taking Benedryl every 6 hours since the one dose in hospital. Tonight I starting feeling swelling inside my mouth and slight red rash on cheek. How many more days should I have side effects.
Posted Fri, 28 Mar 2014 in Asthma and Allergy
Answered by Dr. Vaddadi Suresh 49 minutes later
Brief Answer: Allergic reactions typically take 1-2 weeksto fade Detailed Answer: Hi Mrs XXXX, welcome to HCM. Allergic reactions due to drugs typically take 1-2 weeks to subside. oral mucosal damage lesions recover depends on severity. large ulcers may even take longer. skin lesions quickly respond to anti allergy drugs. A short course of steroids will enhance recovery along with benedryl. All the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor